Enough with the Tamiflu

After a couple of days of the 4-year-old vomiting bright blue Gatorade onto the couch, we finally caught on that it always followed administration of the drug prescribed ostensibly to shorten the length of her suffering. OK, so what good is it for her to feel WORSE but for fewer days? 

The makers of Tamiflu not only say on their Web site that the most common side effects are nausea and vomiting, but that kids should be monitored for “abnormal behavior” while they’re taking it. This warning was added after reports of “self-injury and delirium” in children in Japan. Whaaaa? Here are the gory details from PsychCentral.com:  

Reported cases from the report include three people who fell to their deaths after taking the drug, including a 14-year-old boy who climbed atop the railing of his family’s condominium. The report also tells the story of an 8-year-old boy who, after taking a single dose of Tamiflu, wouldn’t answer to his own name and was growling. Another case involved a 14-year-old girl, struck with paranoia, who swore someone was watching her from outside her home and that her salad had been poisoned. The report also cites two men fell to their deaths after taking Tamiflu, and one of them left a suicide note. None of the cases had any reported psychological or neurological problems before taking the medication.

Caveat parentis!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s